Shocks in nonlinear diffusion

Published

Journal Article

Using two models that incorporate a nonlinear forward-backward heat equation, we demonstrate the existence of well-defined weak solutions containing shocks for diffusive problems. Occurrence of shocks is connected to multivalued inverse solutions and nonmonotone potential functions. Unique viscous solutions are determined from perturbation theory by matching to a shock layer condition. Results of direct numerical simulations are also discussed. © 1995.

Full Text

Duke Authors

Cited Authors

  • Witelski, TP

Published Date

  • January 1, 1995

Published In

Volume / Issue

  • 8 / 5

Start / End Page

  • 27 - 32

International Standard Serial Number (ISSN)

  • 0893-9659

Digital Object Identifier (DOI)

  • 10.1016/0893-9659(95)00062-U

Citation Source

  • Scopus